• Rituxan - long term side effects. First two rounds, I had not lingering side effects. This time around I have had hot flashes then chills.

    Asked by grandmafran on Monday, December 31, 2012

    Rituxan - long term side effects. First two rounds, I had not lingering side effects. This time around I have had hot flashes then chills.

    Fatigue is pretty severe and my skin is painful to the touch. This took me by surprise as I had such an easy time with the first two. Also, this time around the tumor is in my adrenal gland and hasn't responded as completely as we had expected.

    7 Answers from the Community

    7 answers
    • Harry's Avatar

      Yeah, rituxan seems to effect everyone differently. One thing you might do is try to talk to your oncologist about slowing the rate of infusion. That seems to help. A extremely slow rate helped me get rituxan without a major shock reaction (my reactions are off the chart) on December 18. Interestingly, I had a fairly minor, and quickly fading, case of hives during the infusion and then no reactions at all until Dec 26 (at least Christmas was free). Then I felt like I was getting a cold all day and an attack of hives set in at night. It lasted about 36 hours before fading. That started more than a week after I got the rituxan. So, yes, I'd say you could have a delayed reaction and lingering reaction.

      almost 4 years ago
    • marshala1's Avatar

      My prayers are with you grandmafran. I am 63 with NHL also, only I was only diagnosed in 2011, did R-CHOP, and have been cancerfree since then. Your journey is inspiring. Sorry this time is a little tougher, but I know you can do this! May God bless you and give you peace.

      almost 4 years ago
    • Terry15's Avatar

      Hi GrandmaFran Sorry you are having the side effects from rituxan. I have lucked out and only have one side effect - a numb lower lip and chin which should disappear after chem. I too am doing r-chop and can tolerate it ok without nausea or other side effects. Was diagnosed Oct 12 and have 3 more chemo's scheduled. Hope your remaining treatments go well. Happy New Year!

      almost 4 years ago
    • still_fighting's Avatar

      Hello grandmafran I had Non-Hodgkin and have CLL but I take rituxin for a month every 6 months as a way to help keep me in remission. It seems like every time I take it for the first time I get really cold (bone cold) and felt like someone was standing on my chest and they would stop my infusion and hook me up to an EKG machine to make sure it wasn't effecting my heart. Once they felt I was safe they would start the rituxan again at a slower rate like Harry and that helped alot. At night I would get 'night sweats' so bad that me and my bed were soaked then I would get so cold I felt like I couldn't ever get warm. For me I felt like I couldn't stand being in my own skin and couldn't stand the feel of covers on me...they were too hot and too heavy. After I took a couple rounds of what my oncologist and the oncology nurses called 'red devil' (and aptly named I might add) I was cured of the NHL and went into remission with my CLL. I talked to my oncologist about the night sweats/chills and they adjusted my medication. After about a week I started feeling better. It seemed like about the time I started feeling better it was time to go in for another treatment. I have one more year on my rituxan treatments or 2 more treatments. I pray you can get some help with your discomfort its bad enough just having cancer of any kind. Always talk to your doctor about any difficulty you are having, even if it doesn't seem very bad at the moment. I know MY oncologist and nurses always try to make sure I have all the help they can give me during my treatments and even long after....God bless and keep fighting!

      almost 4 years ago
    • grandmafran's Avatar

      Thanks so much for your responses. It helps so much to get input from people who have traveled this path. I am grateful to have found this site and wish everyone a healthy New Year. Bless you all in your journeys.

      almost 4 years ago
    • GregP_WN's Avatar

      Here is a link to our side effects page, you can search the page for specific side effects like hot flashes, or chills and see what others have to say.


      almost 4 years ago
    • DaveWaz's Avatar


      It has been awhile. I hope you are doing well. Below are some links to insights people have shared around Rituxan that might help.


      Questions involving rituxan.



      I hope this helps and you are doing well.


      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more non-hodgkin lymphoma (nhl) questions.  Also, don't forget to check out our Non-Hodgkin Lymphoma (NHL) page.